Alert archive / Idaho / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Pocatello, ID

June 7, 2011Teton County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jun 7, 2011, 5:22 AM MDT for Teton County, Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2011, 5:22 AM MDT (11:22 UTC)
Expired
Jun 7, 2011, 11:45 AM MDT
In force
6 hr
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
None

County Teton County, ID

The radar

The Pocatello radar (KSFX), 156 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4853 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WGUS55 KPIH 071122
FFWPIH
IDC081-071145-
/O.NEW.KPIH.FF.W.0001.110607T1122Z-110607T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
522 AM MDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...JUDKINS...FELT...

* UNTIL 545 AM MDT

* AT 515 AM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
  OVER THE WARNED AREA IN THE VICINITY OF BADGER CREEK.

LOCATIONS NEAR THE PATH OF INCLUDE...JUDKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4382 11116 4392 11122 4396 11113 4399 11106
      4398 11104 4393 11103 4385 11104

$$

HINSBERGER
3 follow-up statements
572 
WGUS55 KPIH 071129
FFWPIH
IDC081-071445-
/O.EXT.KPIH.FF.W.0001.000000T0000Z-110607T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
529 AM MDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...JUDKINS...FELT...

* UNTIL 845 AM MDT

* AT 525 AM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
  OVER THE WARNED AREA IN THE VICINITY OF BADGER CREEK.

LOCATIONS NEAR THE PATH OF INCLUDE....JUDKINS...FELT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4382 11116 4392 11122 4396 11113 4399 11106
      4398 11104 4393 11103 4385 11104

$$

HINSBERGER
448 
WGUS55 KPIH 071429
FFWPIH
IDC081-071745-
/O.EXT.KPIH.FF.W.0001.000000T0000Z-110607T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
829 AM MDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...JUDKINS...FELT...

* UNTIL 1145 AM MDT

* AT 824 AM MDT...TRAINED WEATHER SPOTTERS AND EMERGENCY MANAGEMENT  
  CONTINUE TO REPORT FLASH FLOODING ON BADGER CREEK. LIGHT TO        
  MODERATE RAIN CONTINUES IN THE AREA THIS MORNING AND WILL KEEP THE 
  CREEK LEVEL HIGH FOR A FEW MORE HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4382 11116 4392 11122 4396 11113 4399 11106
      4398 11104 4393 11103 4385 11104

$$

JKEYES
698 
WGUS75 KPIH 071738
FFSPIH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1138 AM MDT TUE JUN 7 2011

IDC081-071746-
/O.EXP.KPIH.FF.W.0001.000000T0000Z-110607T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TETON ID-
1138 AM MDT TUE JUN 7 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM MDT FOR
NORTHEASTERN TETON COUNTY...

LAT...LON 4382 11116 4392 11122 4396 11113 4399 11106
      4398 11104 4393 11103 4385 11104

THE THREAT FOR FLASH FLOODING ON BADGER CREEK HAS ENDED. SOME 
RAINFALL WILL CONTINUE IN THE AREA FOR THE NEXT 24 TO 48 HOURS...BUT 
WE ARE NOT EXPECTING ANYTHING SIMILAR TO THE EVENTS FROM LAST NIGHT. 
THERE IS AN AREAL FLOOD ADVISORY REMAINING IN EFFECT UNTIL FURTHER 
NOTICE FOR THE AREA THAT DESCRIBES CONTINUING HIGH WATER FLOWS AND 
MORE MINOR FLOODING. 

$$

JKEYES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:16 AM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 7, 2:16 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
216 AM MDT TUE JUN 7 2011

.DISCUSSION...TWO UPPER LOWS WILL IMPACT THE WEATHER IN THE NEAR
TERM. THE FIRST LOW WHICH LIFTED OUT OF CALIFORNIA YESTERDAY WILL BE
OVER THE WYOMING/MONTANA BORDER AT 12Z TODAY. WRAP-AROUND MOISTURE
WILL BE ABUNDANT WITH THIS SYSTEM SO HAVE KEPT POPS RATHER HIGH
THROUGH NOON TOMORROW. A SECOND UPPER LOW WILL MOVE INTO THE PACIFIC
NORTHWEST BY TUESDAY EVENING. THIS LOW DOES NOT SEEM TO BE BRINGING
AS MUCH MOISTURE AS THE FIRST...BUT AM KEEPING POPS ELEVATED
ESPECIALLY OVER HIGHER TERRAIN UNTIL FRIDAY WHEN THIS SECOND LOW
MOVES THROUGH. MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON THE TRACK
OF BOTH SYSTEMS. THE 00Z GFS BRINGS RIDGING THROUGH THE AREA ON
FRIDAY...THEN A BROAD TROUGH SWEEPS ACROSS THE PACIFIC NORTHWEST.
MOST OF THE SENSIBLE WEATHER WITH THIS TROUGH SHOULD REMAIN IN
NORTHERN IDAHO WHERE MOST OF THE JET DYNAMICS ARE OCCURRING. THE 00Z
ECMWF BRINGS ENERGY A LITTLE FURTHER INTO SOUTHERN IDAHO...BUT THE
MODEL EXHIBITS POOR RUN-TO-RUN CONSISTENCY WITH THIS FEATURE.
HINSBERGER
&&

.AVIATION...SHOWERS AND ISOLD AFTN/EVE TSTMS REMAIN POSSIBLE
TODAY...MAINLY OVER THE CENTRAL MTNS AND THE UPPER SNAKE RIVER
PLAIN. GUSTY SW WINDS WILL ALSO BE COMMON TODAY THROUGH THE EASTERN
MAGIC VALLEY/SNAKE RIVER PLAIN. LOW VFR CIGS MAY OCCASIONALLY DROP
TO MVFR CATS THIS MORNING...BUT OVERALL CONDITIONS SHOULD REMAIN VFR
THIS AFTN AND TONIGHT. HEDGES
&&

.FIRE WEATHER...THE UPPER LOW OVER IDAHO THIS MORNING WILL LIFT
NORTHEAST INTO MONTANA BY EVENING. SHOWERS AND A FEW AFTERNOON AND
EVENING THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...MAINLY IN THE
CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. GUSTY WEST TO
SOUTHWEST WINDS ARE EXPECTED TODAY IN THE SNAKE RIVER PLAIN. ANOTHER
CLOSED UPPER LOW DROPS INTO THE PAC NW ON WED FOR ANOTHER ROUND OF
WIDESPREAD PRECIPITATION AND CONTINUED COOL TEMPS. SHOWERY
CONDITIONS AND COOL TEMPS ARE EXPECTED TO CONTINUE THROUGH THE
WEEKEND. HEDGES
&&

HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT
AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. ALSO
IMPACTING THE RIVER LEVELS IS THE RAINFALL RECEIVED YESTERDAY AND
OVERNIGHT...ESPECIALLY OVER THE UPPER SNAKE PLAIN. RUN TOTAL PRECIP
AND Q2 ESTIMATES BOTH INDICATE 0.5 TO 1.5 INCHES OF RAINFALL OVER
THAT AREA. MORE RAIN IS EXPECTED TODAY WHICH WILL LIKELY ADD ABOUT
ANOTHER 0.5 INCHES TO THAT TOTAL. WILL KEEP FLASH FLOOD WATCH IN
EFFECT THROUGH THIS AFTERNOON...THEN PRECIP SHOULD BEGIN TO TAPER
OFF. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SNAKE...HENRYS
FORK AND PORTNEUF RIVERS.  HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING IDZ018-019-031-032.

&&
Hazardous weather outlook, Jun 6, 5:31 AM MDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
531 AM MDT MON JUN 6 2011

IDZ017-020>025-071145-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
531 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. FLOODING IS OCCURRING
ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH
THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE
STORMS IS LOW. CONTINUED FLOODING IS EXPECTED ALONG THE SNAKE
RIVER...HENRYS FORK AND PORTNEUF RIVER.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-019-031-032-071145-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
531 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN MAY
ACCOMPANY THE THUNDERSTORMS AND MAY LEAD TO FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOODING MAY CONTINUE THROUGH TUESDAY AS A RESULT OF OVERNIGHT
RAIN. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH
THESE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:09 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka51 min
Jun 6, 7:59 PM MDTSevere Thunderstorm WarningPIHCassia24 min
Jun 6, 9:34 PM MDTSpecial Weather StatementPIHBingham, Bonneville86 min
Jun 7, 4:45 AM MDTRiver Flood WarningPIHBonneville, Jefferson, Madison33 hr
Jun 7, 5:53 AM MDTLake Wind AdvisoryPIH14 hr
Jun 7, 12:32 PM MDTRiver Flood WarningPIHFremont, Madison70 hr

Nearby

Flash Flood Warnings in Idaho, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.